And Then a Truck Ran Me Over…

30 Apr

I received a call from my immunologist’s office two days ago, Tuesday, at noon.  He ordered me to immediately cease giving myself one dose of Cinryze every other day, which I have been doing since mid-January of this year, and to go to a schedule of one dose every three days because this is what the “label” specifies for prophylaxis.  We’ve been over this before (physician’s ability to prescribe “off-label” when warranted), but he is now concerned about product build-up in my system as a result of the more frequent dosage, and so Tuesday afternoon I went in for extensive blood and urine tests.

Right before my trip to see my Grandmother.

I asked if this couldn’t be postponed until after my trip, but he would not relent.  They have promised to immediately schedule me to come in and discuss the test results the minute they receive them, but two of the tests, which are specific to the C1 and C4 enzymes, can only be done by one of two laboratories here in the US and the tests could take weeks.  Also, because these tests are rarely performed, they are usually done incorrectly and have to be redone.

I am devastated.

I have been ordered not to take a second dose of Cinryze within 72 hours of each other unless I have an attack.  During the drug trial, I rarely made the 96 hour (4 day) interval between infusions and usually did not make the 72 hour (3 day) interval, which means I am going to be doing a lot of “rescue” infusions (but will have to wait until an attack actually happens and I’m already sick before I can get my next infusion before the 48-72 hour interval is passed).

I am hoping for the best, of course, but I fear that science is not on my side.  What this means is that I am going to be continually ill and in medical danger between now and my upcoming trip and DURING my trip to see my step-mother married in Las Vegas and my trip to Utah to visit my beloved Grandmother UNLESS (1) the test results are received before I leave, (2) the test results convince my immunologist to return me to my every 48 hour regimen, and (3) I return to the every other day regimen sufficiently far enough in advance of my trip that I regain some stability over my HAE symptoms prior to getting on that plane (where I am not going to be happy to be because my resistance to regular germs is very low and I’m already extremely unhappy about the news pertaining to H1N1 being on the loose and spreading — like I need to add THAT to my list of problems!!).

Needless to say, although I am trying not to let this get to me, this is causing me a great deal of distress that is manifesting as stress, the very worst trigger of HAE attacks.  And in trying to take my mind off of my own situation, I finally sat down to watch the DVDs I’ve had sitting from Netflix last night.  Bawled all the way through Seven Pounds.  Bedtime Stories was better in terms of funny vs. sobbing, but it was too late; I should have watched it first.

This is just a temporary set back – I have to believe that – but I am scared, really scared.  And very depressed.  And very nauseated — the first sign that, as of Hour 57, I am not going to make it to Hour 72, but I’m not “acute” yet.  I have to wait until I’m REALLY sick before I get to pull out my bag of goodies.  Should I lie?  Should I claim “acute” at the first sign of what I know is an HAE symptom?  Like not abusing pain medication, I don’t want to abuse my immunologist’s trust, but I don’t want to wait until I’m puking out my guts, which puts my throat in jeopardy and could lead to asphyxiation.  Oh, fuck, why did he have to fuck with my life saving treatment?  Why not leave it alone until he had test results that said to change it, rather than change it until he has results that say it’s okay to change it back?  This is so frustrating and terrifying.

8 Responses to “And Then a Truck Ran Me Over…”

  1. Saje April 30, 2009 at 10:16 PM #

    I am so sorry, Kat… Try to hold onto your faith; that’s the best advice I can give. Tommorrow is Beltane and the fairies are closer to you now than they are throughtout the rest of the year. Take comfort in their presence and don’t be afraid to ask them for assistance. Everything happens for a reason. Perhaps this is occurring now because if it waited until after your trips the veil between the worlds would be too impermeable for a plea of this nature to be heard and answered. I will light a candle for you. You are in my thoughts and my prayers to the goddess. Blessed be, dear Kat! Hugs!

    • Faerie♥Kat May 1, 2009 at 9:15 AM #

      Saje, you cut straight through my panic when I needed it most — I’m truly
      in your debt! I know exactly what to do now and feel much better already
      — really tired and sick, but spiritually strong!

      Faerie hugz

      Kat

  2. Nicole May 1, 2009 at 5:21 AM #

    I will also light a white candle for you! I hope all goes well with your tests and that you are alright..

    *~Nicole.

    • Faerie♥Kat May 1, 2009 at 9:22 AM #

      Hi sweetie!

      I’m going to be fine, just very uncomfortable for the forseeable future. I
      can already feel your healing love and support lifting up my spirit.
      You’re such a caring witch and wonderful friend, Nicole. I’m very
      fortunate to be wandering with you along the pagan and faerie ways just now
      — how magical, mysterious, magnificent and wonderful are the ways of the
      God and Goddess!

      Faerie hugz

      Kat

  3. Marvin May 4, 2009 at 9:24 PM #

    Oh, that’s awful! I will pray for you.

    • Faerie♥Kat May 5, 2009 at 6:20 PM #

      From your lips to the Great Green Martian Goddess’ ear! Mwah!

  4. Perry September 22, 2009 at 1:30 PM #

    I say any attack that is in the intestinal tract or ANYWHERE near your face is acute and dangerous. I would take it as soon as it happened. I have dealt with this since it first started when I was six years old. I have not taken Cinryze yet but I am online and prepping…….

    • Faerie♥Kat September 22, 2009 at 3:19 PM #

      Perry

      An acute attack does include abdominal swelling, as well as any swelling in the head, neck or throat. The first can lead to not only intense and debilitating pain, but also life-threatening dehydration; the second can lead to life-threatening asphyxiation. While the second can occur quickly, both are very serious and anyone who has access to Cinryze should immediately administer 1000 IU (and another 1000 IU within 20 minutes if symptoms are not adequately relieved).

      I encourage you to discuss how to get permission from your physician to learn how to self-administer Cinryze.

      Kat

Comments are closed.

%d bloggers like this: